Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 16, 2005, 3:17 PM MDT for Lincoln County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 3:17 PM MDT (21:17 UTC)
- Expired
- Aug 16, 2005, 4:45 PM MDT
- In force
- 88 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 162118 FFWABQ NMC027-162245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 25 MILES EAST OF CORONA. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. OF PARTICULAR CONCERN WILL BE AREAS ALONG STATE ROAD 247 FROM 10 TO 15 MILES WEST OF RAMON. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN LINCOLN COUNTY... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3428 10513 3410 10531 3391 10516 3411 10488 $$ KJ
2 follow-up statements
000 WGUS75 KABQ 162218 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT TUE AUG 16 2005 NMC027-162245- LINCOLN- 415 PM MDT TUE AUG 16 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LINCOLN COUNTY UNTIL 445 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN ISOLATED THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER NORTHEASTERN LINCOLN COUNTY...ABOUT 40 MILES SOUTHAST OF CORONA. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS DRIFTING TOWARD THE SOUTHEAST. ESTIMATES FROM WEATHER RADAR INDICATED BETWEEN 3 AND 5 INCHES LIKELY FELL IN A SMALL AREA CENTERED ABOUT 10 MILES WEST OF RAMON. ALTHOUGH THE HEAVY RAIN HAS ENDED OVER THAT LOCATION...RUNOFF WILL CONTINUE THROUGH AT LEAST 445 PM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN LINCOLN COUNTY... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. LAT...LON 3424 10511 3406 10529 3387 10514 3407 10489 $$
000 WGUS75 KABQ 162245 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT TUE AUG 16 2005 NMC027-162253- LINCOLN- 445 PM MDT TUE AUG 16 2005 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN LINCOLN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3424 10511 3406 10529 3387 10514 3407 10489 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:08 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 16, 3:08 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT TUE AUG 16 2005 .DISCUSSION...TSRA PRODUCTION SO FAR A LITTLE LESS THAN EXPECTED...ESPECIALLY N AND W...SO DRY AIR ALOFT HAS TAKEN MORE OF A TOLL ON THE MOISTURE LADEN UPWARD BOUND AIR PARCELS THAN ANTICIPATED. SEEMS CURIOUS GIVEN THE LOWER...MIDDLE AND UPPER LEVEL FEATURES THAT WERE ENTERING/APPROACHING NM. ASSOCIATED LIFT AND GOOD AND RELATIVELY DEEP LOW LEVEL MOISTURE HAS OBVIOUSLY NOT BEEN ENOUGH TO OVERCOME THE PRESUMED DRY AIR ENTRAINMENT OF THE UPDRAFTS. THE ONE FEATURE THAT HAS TO SOME DEGREE LIVED UP TO POTENTIAL IS THE EASTBOUND OUTFLOW NOW ENTERING MID RIO GRANDE VALLEY. SOME ACTIVITY ON IT AND SO PARTS OF KABQ METRO AREA TO GET SOME RAIN...BUT BEFORE THIS LATEST FORECAST PACKAGE ACTUALLY TAKES EFFECT SO 1ST PERIOD POPS NOT REFLECTING THIS. FARTHER OUT IN TIME...COMPUTER MODELS STILL ADVERTISING THE DRIER PERIOD MIDWEEK THEN MOISTENING THEREAFTER. SO HAVE BEEFED UP OR EXTENDED FARTHER TO N AND E THE POPS ASSOCIATED WITH THIS SURGE. ALSO IT APPEARS TO BEGIN A LITTLE SOONER...THU TO THU NIGHT PERIOD RATHER THAN FRI. GIVEN THAT MOISTURE SURGES LIKE THIS OFTEN ARE STRONGER THAN EXPECTED EARLY ON POPS MAY HAVE TO BE TWEAKED FURTHER UP DURING THE THU OR FRI PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 60 87 / 20 10 10 20 GALLUP.......................... 52 84 54 80 / 20 10 10 20 GRANTS.......................... 53 85 54 81 / 20 10 10 20 GLENWOOD........................ 55 89 59 86 / 20 20 30 30 CHAMA........................... 45 78 46 75 / 30 10 10 20 LOS ALAMOS...................... 51 82 53 81 / 20 10 10 10 RED RIVER....................... 39 74 38 73 / 30 10 10 20 TAOS............................ 48 84 47 82 / 20 10 10 10 SANTA FE........................ 51 83 53 82 / 20 10 10 10 SANTA FE AIRPORT................ 55 87 56 84 / 20 10 10 10 ESPANOLA........................ 53 89 56 88 / 20 10 10 10 ALBUQUERQUE HEIGHTS............. 64 89 66 86 / 20 10 10 10 ALBUQUERQUE VALLEY.............. 60 91 66 87 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 61 88 62 85 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 63 90 64 87 / 20 10 10 10 SOCORRO......................... 62 90 63 89 / 30 10 10 10 SANDIA PARK/CEDAR CREST......... 54 81 54 78 / 20 20 20 20 MORIARTY/ESTANCIA............... 52 86 54 83 / 30 10 10 10 CARRIZOZO....................... 60 90 59 88 / 20 20 20 20 RUIDOSO......................... 52 81 53 82 / 20 30 30 30 RATON........................... 51 88 51 86 / 30 0 0 0 LAS VEGAS....................... 52 84 53 83 / 20 10 10 10 ROY............................. 56 89 58 86 / 30 0 0 0 CLAYTON......................... 61 92 62 91 / 30 0 0 0 SANTA ROSA...................... 58 94 62 93 / 30 0 0 0 TUCUMCARI....................... 64 96 65 97 / 30 0 0 0 FORT SUMNER..................... 63 95 65 95 / 30 0 0 0 CLOVIS.......................... 64 93 65 95 / 30 0 0 0 PORTALES........................ 63 94 65 96 / 30 10 10 10 ROSWELL......................... 66 96 68 97 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE AUG 16 2005 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:10 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 95 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.